Stimulant ‘crash’

Sometimes people explain they ‘crash’ in the afternoon or evening and attribute this to stimulant medication. While this can be the case for some people, for others there are alternative explanations and/or reasons that compound the problem. 

1. Caffeine intake across the day can lead to slumping. While it can improve concentration and alertness shortly after consumption it can also lead to feeling washed out later on. 

2. People have also told me ‘hyperfocus’ or riding the wave of increased attention has actually led to them to overlook eating and drinking and caused cognitive decline later in the day. A solution here for children is to have a teacher remind them to eat and drink while at school. For adults try keeping a water bottle by the work station as well as a ‘care package’ or bowl containing some fruit and healthy snacks that are in view and easy to access.

Similar Posts